Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Sep 4, 2011, 4:46 AM CDT for 26 counties in Texas. It took effect at Sep 4, 2011, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 4:46 AM CDT (09:46 UTC)
- In effect from
- Sep 4, 2011, 10:00 AM CDT
- Expired
- Sep 4, 2011, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Fort Worth, TX
All 26 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Freestone County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3278 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350 WWUS74 KFWD 040946 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 446 AM CDT SUN SEP 4 2011 ...A WIND ADVISORY IS IN EFFECT TODAY FOR LOCATIONS EAST OF A LINE FROM DENTON TO GATESVILLE... .A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY BRINGING STRONG AND GUSTY NORTH WINDS TO THE REGION. THE STRONGEST WINDS WILL OCCUR OVER MUCH OF THE EASTERN HALF OF NORTH TEXAS. TXZ103>105-107-118>123-133>135-144>148-157>162-174-175-041800- /O.NEW.KFWD.WI.Y.0017.110904T1500Z-110905T0100Z/ DENTON-COLLIN-HUNT-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON- MILAM-ROBERTSON- INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...SULPHUR SPRINGS... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN... FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD... EMORY...POINT...EAST TAWAKONI...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS... GUN BARREL CITY...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 446 AM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * EVENT...STRONG AND GUSTY NORTH WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...MID MORNING THROUGH THE EVENING HOURS. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING WILDFIRES AND RESULT IN CHOPPY WATERS AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ 82/JLD
2 follow-up statements
446 WWUS74 KFWD 041738 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1238 PM CDT SUN SEP 4 2011 ...A WIND ADVISORY IS IN EFFECT TODAY FOR LOCATIONS EAST OF A LINE FROM DENTON TO GATESVILLE... .A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY BRINGING STRONG AND GUSTY NORTH WINDS TO THE REGION. THE STRONGEST WINDS WILL OCCUR OVER MUCH OF THE EASTERN HALF OF NORTH TEXAS. TXZ103>105-107-118>123-133>135-144>148-157>162-174-175-050100- /O.CON.KFWD.WI.Y.0017.000000T0000Z-110905T0100Z/ DENTON-COLLIN-HUNT-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON- MILAM-ROBERTSON- INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...SULPHUR SPRINGS... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN... FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD... EMORY...POINT...EAST TAWAKONI...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS... GUN BARREL CITY...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 1238 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * EVENT...STRONG AND GUSTY NORTH WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH THE EVENING HOURS. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING WILDFIRES AND RESULT IN CHOPPY WATERS AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ CAVANAUGH
977 WWUS74 KFWD 050051 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 751 PM CDT SUN SEP 4 2011 ...WIND ADVISORY EXPIRES AT 8 PM... .WINDS GUSTS HAVE DECREASED. WINDS WILL REMAIN NEAR 15 TO 20 MPH OVERNIGHT...BELOW ADVISORY CRITERIA. A NEW ADVISORY MAY BE ISSUED FOR MONDAY. TXZ103>105-107-118>123-133>135-144>148-157>162-174-175-050200- /O.EXP.KFWD.WI.Y.0017.000000T0000Z-110905T0100Z/ DENTON-COLLIN-HUNT-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON- MILAM-ROBERTSON- INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...SULPHUR SPRINGS... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN... FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD... EMORY...POINT...EAST TAWAKONI...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS... GUN BARREL CITY...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 751 PM CDT SUN SEP 4 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... WINDS GUSTS HAVE DECREASED. WINDS WILL REMAIN NEAR 15 TO 20 MPH OVERNIGHT...BELOW ADVISORY CRITERIA. A NEW ADVISORY MAY BE ISSUED FOR MONDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Sep 4, 4:42 AM CDT, 4 minutes earlier.
Area forecast discussion, Sep 4, 4:42 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 442 AM CDT SUN SEP 4 2011 .DISCUSSION... DUE TO THE LARGE CIRCULATION AROUND TROPICAL STORM LEE...LOW LEVEL WINDS ARE ALREADY TURNING TO THE NORTH AHEAD OF THE COLD FRONT WHICH IS NOW LOCATED IN OKLAHOMA. ALTHOUGH THERE ARE SOME ELEVATED STORMS BEHIND THE FRONT NOW...AM NOT EXPECTING THIS ACTIVITY TO TRANSLATE SOUTHWARD INTO OUR AREA. CONVERGENCE ALONG THE FRONT WILL BE WEAK DUE TO THE NORTH WINDS ALREADY IN PLACE AND MOISTURE/INSTABILITY IS LACKING. STILL THERE REMAINS A LOW POSSIBILITY OF WEAK/ELEVATED SHOWERS BEHIND THE FRONT BUT POPS WILL STAY AT 10 PERCENT. TEMPS TODAY WILL BE COOLER...WITH HIGHS COOLEST IN THE NW AND WARMEST IN THE SOUTH. AS THE HIGH PRESSURE ASSOCIATED WITH THE FRONT MOVES CLOSER TO T.S. LEE...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA. LOW LEVEL WINDS ARE ALREADY INCREASING WITH 88D VWP AND PROFILERS SHOWING 45-50KT NORTH WINDS AT 850 MB. STEEP LOW LEVEL LAPSE RATES WILL ALLOW FOR EXCELLENT MIXING AND SURFACE WINDS SHOULD INCREASE TO 20 TO 30 MPH ACROSS MUCH OF THE AREA. THE STRONGEST WINDS TODAY WILL NOT NECESSARILY BE BEHIND THE FRONT. THE RUC/NAM IS HIGHLIGHTING THE STRONGEST WINDS FROM I-35 AND EASTWARD WHERE GUSTS UP TO 40 MPH WILL BE POSSIBLE...AND A WIND ADVISORY HAS BEEN ISSUED FOR THIS REGION. FIRE WEATHER WILL BE A CONCERN TODAY...ESPECIALLY FOR THE SOUTHERN HALF OF THE CWA WHERE RH WILL DROP BELOW 30 PERCENT. DEWPOINTS ACTUALLY INCREASE IMMEDIATELY BEHIND THE FRONT...AND RH OVER THE NORTHERN ZONES WILL BE HIGHER AND RANGE FROM 35-40 PERCENT THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHERN HALF OF THE CWA...BUT FIRE DANGER IS HIGH EVERYWHERE. TOMORROW WILL BE MUCH COOLER WITH HIGHS IN THE 80S AREA WIDE. EXPECT ANOTHER BREEZY DAY AS MIXING BRINGS STRONGER WINDS ALOFT DOWN TO THE SURFACE AGAIN. RH WILL DROP TO NEAR 15 PERCENT IN THE AFTERNOON AND MAKE FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE CWA. THE FIRE WEATHER WATCH CONTINUES...AND WILL BE UPGRADED TO A RED FLAG WARNING LATER TODAY. WINDS FINALLY DIMINISH FOR GOOD MONDAY EVENING. UPPER LEVEL PATTERN WILL REMAIN STAGNANT THROUGH THE WEEK WITH AN UPPER LOW TO OUR NORTHEAST. THIS MEANS LIGHT NORTH WINDS SHOULD PREVAIL THROUGH FRIDAY AND SERVE TO REINFORCE THE COOL/DRY AIR MASS OVER THE REGION. OVERNIGHT LOWS WILL BE UNSEASONABLY COOL FOR THIS TIME OF THE YEAR DUE TO EXCELLENT RADIATIONAL COOLING. IT IS EVEN POSSIBLE WACO MAY FLIRT WITH A RECORD LOW OF 56 ON WEDNESDAY MORNING. OTHERWISE SOME GRADUAL WARMING OCCURS EACH DAY AS THE AIR MASS MODERATES WITH THE SEPTEMBER SUN OUT IN FULL FORCE. TEMPS IN THE LOW 90S SHOULD RETURN TO THE ENTIRE REGION BY THE WEEKEND. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 91 62 82 58 84 / 10 5 0 0 0 WACO, TX 97 63 85 55 87 / 10 10 0 0 0 PARIS, TX 92 60 80 53 80 / 10 5 0 0 0 DENTON, TX 90 59 81 52 83 / 10 5 0 0 0 MCKINNEY, TX 91 60 81 50 81 / 10 5 0 0 0 DALLAS, TX 91 63 82 59 84 / 10 5 0 0 0 TERRELL, TX 94 63 82 54 83 / 10 5 0 0 0 CORSICANA, TX 96 64 85 57 84 / 10 10 0 0 0 TEMPLE, TX 97 63 86 54 87 / 10 10 0 0 0 MINERAL WELLS, TX 90 59 83 50 86 / 10 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR TXZ103>105-107-118>123-133>135-144>148-157>162-174-175. RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR TXZ134-135-142>148-156>162-174-175. &&
Hazardous weather outlook, Sep 4, 4:43 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 443 AM CDT SUN SEP 4 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 443 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY WITH DRIER AIR MOVING IN AND GUSTY NORTH WINDS. A WIND ADVISORY IS IN EFFECT FOR THE AREA EAST OF A LINE FROM DENTON TO GATESVILLE. A RED FLAG WARNING IS ALSO IN EFFECT FOR AREAS SOUTH OF A LINE FROM GOLDTHWAITE TO WAXAHACHIE TO ATHENS. HIGH FIRE DANGER WILL EXIST ELSEWHERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON MONDAY AND A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 82/JLD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.